Electronic Journal of Probability
- Electron. J. Probab.
- Volume 19 (2014), paper no. 68, 34 pp.
The convex distance inequality for dependent random variables, with applications to the stochastic travelling salesman and other problems
We prove concentration inequalities for general functions of weakly dependent random variables satisfying the Dobrushin condition. In particular, we show Talagrand's convex distance inequality for this type of dependence. We apply our bounds to a version of the stochastic salesman problem, the Steiner tree problem, the total magnetisation of the Curie-Weiss model with external field, and exponential random graph models. Our proof uses the exchangeable pair method for proving concentration inequalities introduced by Chatterjee (2005). Another key ingredient of the proof is a subclass of $(a,b)$-self-bounding functions, introduced by Boucheron, Lugosi and Massart (2009).
Electron. J. Probab., Volume 19 (2014), paper no. 68, 34 pp.
Accepted: 11 August 2014
First available in Project Euclid: 4 June 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
concentration inequalities Stein's method exchangeable pairs reversible Markov chains stochastic travelling salesman problem Steiner tree sampling without replacement Dobrushin condition exponential random graph
This work is licensed under a Creative Commons Attribution 3.0 License.
Paulin, Daniel. The convex distance inequality for dependent random variables, with applications to the stochastic travelling salesman and other problems. Electron. J. Probab. 19 (2014), paper no. 68, 34 pp. doi:10.1214/EJP.v19-3261. https://projecteuclid.org/euclid.ejp/1465065710